Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe heartburn, had taken steroids for back pain. Related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have had a steroid injection in my back for pain and now I am having very severe heartburn and I get this from antibiotics also is there a connection with steroids?
Posted Sun, 2 Jun 2013 in General Health
Answered by Dr. Ram Choudhary 21 minutes later
Welcome to Healthcare Magic.
The steroids cause the gastric upset, more so in those already susceptible for such problems.
The trouble is more often and more severe with the oral steroids which is not the case with you.
Ideally tout should take a seven days anti-acidity drugs course and steroid on day 2-4 will be best tolerated.
I hope the advise would be helpful.
Above answer was peer-reviewed by
Follow-up: Severe heartburn, had taken steroids for back pain. Related? 6 minutes later
If I am prone to steroids how would I take more days2-4
I am already on acticid now and I am on dexilant , could my esophagus be burned?
What about protonics for this severe problem of heartburn? It flairs up with antibiotics and I just had a steroid injection for my back and it. Did it again!!!!;
What about protonics for y this problems?
Answered by Dr. Ram Choudhary 23 hours later
Welcome back to Healthcare Magic.
The Dexilant and Protonix are equivalent in efficacy.
If the problem is more then you can switch to Rabeprazole 20 mo before meals in the morning and also take antacid suspension like Dizene/Gelusil as required.
It is not so that a single shot of steroid would burn the esophagus.
" would I take more days2-4......." I meant you take the dexilant or other antacid and take the steroid after 2-4 days time, any day, It was misunderstood.
I hope the advise would be helpful for you..
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor